MAUDE Adverse Event Report: COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4056
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the silverhawk was returned for evaluation along with three detached cutter driver.Two cutter drivers had medtronic printed and the other had ev3 printed.No other ancillary devices were included.The silverhawk was inspected.The cutter was located back within the cutter window.No damage or anomalies to the silverhawk were noted.The distal assembly was inspected under microscope and a piece of metal protruding out from the cutter window, behind the cutter head, was identified.The piece of metal appeared to be a strut from a stent.The piece was attempted to be removed using a tweezers, however resistance was encountered.Direct light applied to the cutter housing observed the plunger was pushed to the proximal end of the housing against the distal rim of the cutter assembly.The silverhawk was connected to a returned cutter driver and activated.The cutter was able to be advanced into the housing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a silverhawk atk with a protégé ef as per the ifu to treat a fibrous lesion with a small degree of calcification and with 80% stenosis in the mid superficial femoral artery.No abnormalities were reported in relation to the patients anatomy.The lesion had a length of 200mm and the artery had a diameter of 5mm.The procedure used a non medtronic 7fr sheath and an ev3 nitrex 0.014 300cm guidewire.The lesion was predilated with a 5 x 150mm device.The device was prepped with no issued identified.It was reported that the device did not pass through a previously deployed stent.No resistance was reported when advancing the device nor was excessive force used.It was reported the packing mechanism of the silverhawk jammed and would not close.The blade returned into the housing before it was removed from the patient.The physician reported that a 7 x 120 everflex stent was advanced over the wire to the target lesion.The md determined the stent he requested was too long and was he not comfortable deploying this stent.He subsequently removed the undeployed 7 x120 stent and replaced it with a 7 x100 everflex stent.After seeing the 7 x 100 stent under fluoroscopy, he determined the 7 x 100 length was appropriate length for the target lesion and deployed.No patient injury was reported.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA
MDR Report Key7909169
Report Number2183870-2018-00449
Device Sequence Number16480376
Product Code MCW
UDI-Device Identifier00643169968448
UDI-Public00643169968448
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberP4056
Device Lot NumberA407750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1